Winter Weather, Angelina
- When
- February 19, 5:00 PM CST to February 20, 6:00 AM CST
- Where
- Angelina forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.255, -94.612 (the zone’s center; the record gives no point)
Much of the region was entrenched in an arctic airmass during the weekend of the 18th through the 20th of February. A weak storm system moved into the southern plains and into the lower Mississippi valley with light freezing rain and freezing drizzle falling across much of the region.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Much of the region was entrenched in an arctic airmass during the weekend of the 18th through the 20th of February. A weak storm system moved into the southern plains and into the lower Mississippi valley with light freezing rain and freezing drizzle falling across much of the region. Ice accumulations were very light...mainly less than one quarter of an inch across most places. While road surfaces remained wet from ground warmth, most elevated bridges and overpasses saw some ice accumulation which resulted in numerous traffic accidents. Many elevated bridges and overpasses had to be closed due to the ice accumulation.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 19, 4:14 PM CST, 46 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
414 PM CST SUN FEB 19 2006
.DISCUSSION...
REPORTS OF FREEZING DRIZZLE CONTINUED TO COME IN ALL DAY AS
OBSERVATION SITES STRUGGLED TO GET ABOVE FREEZING TODAY. NEARLY
ALL OF THE FREEZING DRIZZLE REPORTS CAME FROM THE SOUTHERN
SECTIONS OF THE CWA...WHERE DEW POINTS WERE IN THE UPPER
20S. NORTH OF I20 DEW POINTS REMAINED IN THE TEENS. THIS PESKY
DRIZZLE ACTIVITY WILL CONTINUE DURING THE EVENING AND INTO THE
NIGHT ACROSS SOUTHERN SECTIONS...THUS THE BRIDGES AND ROADS
CURRENTLY CAUSING PROBLEMS WILL REMAIN ICED OVER. SO I EXTENDED
THE FREEZING RAIN/FREEZING DRIZZLE ADVISORY THROUGH TONIGHT FOR
THE SOUTHERN SECTIONS.
A WARMING TREND WILL BEGIN TOMORROW NIGHT AS LOW LEVEL SOUTHERLY
FLOW RETURNS...BUT FAIRLY COLD TEMPERATURES WILL LINGER FOR
ANOTHER 24 TO 36 HOURS. TEMPERATURES WARM UP INTO THE 40S BY
TUESDAY...WITH MOISTURE INCREASING ALONG WITH THE TEMPS. SEVERAL
PACIFIC SHORT WAVES PASS ACROSS THE AREA DURING THE MIDDLE OF THE
WORK WEEK...WITH A CHANCE OF THUNDERSTORMS RETURNING TO THE
FORECAST AS AN UPPER LEVEL TROUGH APPROACHES THE AREA WEDNESDAY.
CLOUDS WILL LINGER ACROSS THE AREA THROUGH MUCH OF THE UPCOMING
WORK WEEK...WITH SOME HOPE OF SEEING SOME SUN AS WE MOVE INTO THE
WEEKEND.
AVN AND ETA MOS GUIDANCE ARE CHOOSING NOT TO COMPROMISE IN THE
2ND...3RD...AND 4TH PERIODS...SO I CHOSE TO SLIDE IN BETWEEN THE
TWO...MORE IN LINE WITH UKMET NUMBERS.
ELEVEN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 27 37 36 50 / 10 20 20 40
MLU 25 37 34 50 / 10 20 20 40
DEQ 21 37 34 48 / 10 20 20 40
TXK 24 37 35 50 / 10 20 20 40
ELD 23 38 33 50 / 10 20 20 40
TYR 27 37 36 51 / 10 20 20 40
GGG 27 37 37 51 / 10 20 20 40
LFK 30 42 39 53 / 20 20 20 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FREEZING RAIN ADVISORY UNTIL 6 AM MONDAY FOR THE FOLLOWING
ZONES: CALDWELL...GRANT...LA SALLE...NATCHITOCHES...SABINE
LA...AND WINN.
OK...NONE.
TX...FREEZING RAIN ADVISORY UNTIL 6 AM MONDAY FOR THE FOLLOWING
ZONES: ANGELINA...NACOGDOCHES...SABINE TX...SAN
AUGUSTINE...AND SHELBY.
&&
11HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SUN FEB 19 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-201200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST SUN FEB 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A WINTER WEATHER ADVISORY IS IN EFFECT THIS AFTERNOON GENERALLY ALONG AND NORTH OF A RUSK TEXAS...TO CARTHAGE...TO MANSFIELD LOUISIANA...TO JONESBORO AND MONROE LINE. A FREEZING RAIN ADVISORY IS IN EFFECT THIS AFTERNOON FOR AREAS GENERALLY ALONG AND SOUTH OF A NACOGDOCHES TEXAS...TO TENAHA...TO CONVERSE LOUISIANA...TO NATCHITOCHES AND COLUMBIA LINE. LIGHT FREEZING DRIZZLE WILL REMAIN POSSIBLE THIS AFTERNOON ACROSS DEEP EAST TEXAS AND THE SOUTHERN PORTIONS OF NORTHCENTRAL LOUISIANA...AS WARM AND MOIST AIR CONTINUES TO OVERRUN A COLD...ARCTIC AIR MASS IN PLACE. HOWEVER... TEMPERATURES IN THESE AREAS SHOULD RISE ABOVE FREEZING BY LATE AFTERNOON...ENDING THE ICING THREAT. ELSEWHERE...LIGHT FREEZING RAIN...POSSIBLY MIXED WITH SLEET AT TIMES...WILL BE POSSIBLE THROUGH TONIGHT...AS TEMPERATURES REMAIN NEAR OR BELOW FREEZING. LITTLE ICE ACCUMULATION IS EXPECTED...BUT THE FROZEN PRECIPITATION WILL FREEZE ON CONTACT WITH ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES... TREES AND POWER LINES. OTHER LESS TRAVELED SECONDARY ROADWAYS MAY BE ICY AS WELL...MAKING TRAVEL TREACHEROUS IN SOME AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE WILL BE A CHANCE FOR A MIXTURE OF SLEET AND FREEZING RAIN MONDAY MORNING ACROSS PORTIONS OF EAST TEXAS ALONG AND NORTH OF INTERSTATE 20...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTH LOUISIANA ALONG THE INTERSTATE 20 CORRIDOR...AS A WEAK UPPER LEVEL DISTURBANCE INTERACTS WITH THE AVAILABLE LOW LEVEL MOISTURE THAT CONTINUES TO OVERRUN THIS COLD...ARCTIC AIR MASS IN PLACE. LITTLE ICE ACCUMULATION IS EXPECTED...AS TEMPERATURES AREAWIDE RISE ABOVE FREEZING BY AFTERNOON...THUS ENDING THE WINTER PRECIPITATION THREAT. A GRADUAL WARMING TREND WILL CONTINUE THROUGH MIDWEEK...BUT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AREAWIDE WEDNESDAY AND WEDNESDAY NIGHT...AS ANOTHER IN A SERIES OF UPPER LEVEL DISTURBANCES APPROACHES THE REGION FROM THE WEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT FOR ANY REPORTS OF ICING THAT IS OBSERVED. 11
The national radar mosaic for the moment the first event began.
21 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5486792, 5486793, 5486794, 5486795, 5486796, 5486797, 5486798, 5486799, 5486800, 5486801, 5486802, 5486803, 5486804, 5486805, 5486806, 5486892, 5486893, 5486894, 5486895, 5486896, 5486897.